Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Anxiety and depressive disorder f4.1
|Susanne74 - Tue Mar 18, 2008 1:30 pm||
I have suffered from depression for years. Had counselling which helped at the time. Stress of working as a senior care assistant got too much for me and i would be crying in every shift i worked. I left work because of it in 2004 and not worked since. I was referred to a psycharist who diagnosed anxiety and depressive disorder. I have been on venlafaxine xl 225mg since 2004 and lithium(priadel) 600mg since 2006.
At present i am experincing very low mood and alot of crying. My boyfriend is wanting me to stop taking the tablets. I want to stop taking them but feel i need them. Can the tablets cause me to be down and can i stop taking them and see if there is any difference.
|Alexandra C, RN - Tue Mar 18, 2008 9:11 pm||
I am sorry to hear that you are struggling with your symptoms. You are right in continuing to take your medications as prescribed. Your symptoms would very likely get even worse if you suddenly stopped taking your medication. It sounds like your medications might not be working for you as well as you'd like, so I think you should discuss this with the doctor who prescribes them. It is possible that a change might be helpful to you, but you should only do this under your doctor's supervision. You also mention that counseling has helped you in the past, so I suggest that seek out counseling again if you are able. Best wishes to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.